Indiana, 2007Flooding in Indiana, January 14 to 19, 2007
January 14 to 19, 2007 · NWS IND · 5 events in 5 counties and zones
Heavy rains in early January brought high water to the upper portions of the White River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains in early January brought high water to the upper portions of the White River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 14, 1:18 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 14, 1:18 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
118 PM EST SUN JAN 14 2007
.AVIATION...DISCUSSION FOR THE 18Z TAFS
STNRY FNT NOW NEAR OH RIVER IN PLACE UNTIL ABOUT 06Z. THEN LOW PRES
MOVG FRM SOUTHWEST ALONG FRONT WILL TURN IT INTO COLD FRONT AND
SWEEP IT EAST OF AREA. ALL MODELS CONCUR ON MAIN POINTS OF THIS.
IMPLICATION IS WIDESPREAD IFR CEILINGS UNTIL MONDAY WHEN
COLDER...SOMEWHAT DRIER...AIR ARRIVES AND RAISES THEM TO MVFR.
VSBYS HAVE BEEN TRENDING UP THIS AFT...BUT WILL LIKELY RETREAT TO
IFR THIS EVENING AS LOW MOVES IN AND PCPN BECOMES MORE WIDESPREAD.
VSBYS WILL PROBABLY RECOVER STRONGLY ONCE DEWPOINTS FALL BEHIND
FRONT TOMORROW...ESPECIALLY AS WINDS PICK UP.
FRZG RAIN A THREAT TO NW PORTION OF INDIANAPOLIS SERVICE AREA LATE
TONIGHT. COLD AIR NOT FAR AWAY. AS WINDS TURN NW BEHIND LOW MAY
DROP TEMPS BELOW FREEZING WHILE PCPN FALLING. OVER MOST OF CENTRAL
INDIANA BELOW FREEZING TEMPS UNLIKELY TO ARRIVE BEFORE 18Z.
JK
&&
.SHORT TERM /SUNDAY AND MONDAY/...FORECAST FOCUS IN THE SHORT TERM
IS PRECIP TYPE TODAY INTO TONIGHT.
GFS/NAM HAVE COME INTO BETTER AGREEMENT WITH THE 00Z RUN SO WILL USE
A BLEND.
AGAIN TODAY MODELS DO NOT HAVE A GOOD HANDLE ON THE VERY SHALLOW
COLD AIR MASS OVER IL THIS MORNING. THREE HOUR TEMPS FROM MOS SHOWS
ABOUT 2-3 DEGREES TOO WARM. THE ONLY ONE CLOSE IS THE FWC GUIDENCE
WHICH IS ONLY AROUND 1-2 DEGREES OFF. USUALLY THIS WOULDNT IMPACT
THE FORECAST TOO MUCH BUT WHEN PRECIP TYPE IS AN ISSUE IT CAN MAKE
ALL THE DIFFERENCE. KLAF COULD SEE A SHORT PERIOD /ONE TO TWO
HOURS/ OF FZRA/FZDZ THIS MORNING IF THE COLD AIR ADVANCES FAR
ENOUGH. HAVE OPTED TO PUT RAIN WITH CHANCE FZRA AND NO HEADLINES.
ANOTHER DAY OF RAIN CAN BE EXPECTED TODAY. THE 300K-305K ISENTROPIC
LEVEL SHOWS AN INCREASE IN ISENT LIFT WHICH SEEMS TO MAXIMIZE IN THE
00Z-06Z TIME FRAME. WITH ALL MOS POPS SHOWING AROUND 100 PERCENT
WILL CONTINUE WITH CATEGORICAL POPS TODAY AND TONIGHT. TEMPS TODAY
WONT RISE BUT A FEW DEGREES FROM TODAYS READINGS...ESPECIALLY WITH
THE EVER PRESENT CLOUD COVER AND RAIN.
TONIGHT AS THE SFC LOW MOVES THROUGH THE OHIO VALLEY THIS COULD SLOW
DOWN THE COLD AIR SOME. MAIN CONCERN TONIGHT IS PRECIP TYPE. USING
HOURLY T GRIDS AS A GUIDE HAVE PUT IN RAIN WITH CHANCE FZRA MAINLY
IN THE FAR NORTHERN PORTION OF THE CWA.
MONDAY WILL FINALLY MARK THE BEGINNING OF THE END OF THIS 3 DAY
PRECIP EVENT. AS THE SFC LOW MOVE NE VERY COLD ARCTIC AIR FOLLOWS.
HIGH TEMPS ON MONDAY WILL BE IN THE 30S. HAVE AGAIN USED THE HOURLY
TEMP GRIDS TO CHANGE OVER PRECIP TO SNOW AS THE DEEPER COLD AIR WILL
PUSH IN THIS TIME AS OPPOSED TO THE MORE SHALLOW COLD OF TODAY. AS
TEMPS FALL THROUGH THE DAY ON MONDAY THE ENTIRE CWA WILL CHANGE OVER
TO SNOW BY MONDAY EVENING. MONDAY NIGHT TEMPS WILL BE VERY COLD IN
THE TEENS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...ALL MODELS HAVE WEDNESDAY
DRY...WHICH IS LOGICAL CONSIDERING THE NORMAL PROGRESSION OF THE
HIGH BEING ALOFT THEN. TEMPERATURES MORE OF A CHALLENGE. NORMALLY IN
A PATTERN LIKE THIS SNOW WOULD BE ON THE GROUND AND MOS WOULD BE
EXPECTING THAT. LITTLE OR NO SNOW THIS TIME AND MODELS MAY BE A TAD
COOL...ITS HAPPENED BEFORE THIS WINTER. WILL RAISE WEDNESDAYS TEMPS
A LITTLE.
FARTHER OUT...PROBLEM OF THE DAY IS IF AND WHEN SOME WEAK IMPULUSE
WILL PRODUCE A FEW TENTHS ON AN INCH OF SNOW. PROBABLY NOT. AS ILX
POINTED OUT THIS IS A BASICALLY DRY ZONAL PATTERN. HOWEVER I DONT
HAVE ANY GOOD BASIS FOR DISAGREEING WITH THE NCEP POPS...WHICH TAKE
US TO SLIGHT CHC FROM TIME TO TIME.
SINCE I CANT REFUTE NCEP WITH SCIENCE...I WILL USE THEIR POPS AND
ASSOCIATED WORDING UNTIL MORE DATA IS AVAILABLE. GUIDANCE
TEMPERATURES THIS WEEKEND LOOKED OK...ENSEMBLE DID NOT SHOW MUCH
VARIATION.
JK
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY MORNING FOR INZ067>072.
SHORT TERM...CP
LONG TERM/AVIATION...JK
Hazardous weather outlook, Jan 14, 5:30 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
530 AM EST SUN JAN 14 2007
INZ067>072-151030-
KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
530 AM EST SUN JAN 14 2007 /430 AM CST SUN JAN 14 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
A FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE WABASH...WHITE...EAST
FORK WHITE...BIG BLUE...MUSCATATUCK RIVERS IN CENTRAL INDIANA.
PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE DETAILS.
RAIN WILL CONTINUE THROUGH TODAY AND TONIGHT. ADDITIONAL RAINFALL
ENDING TONIGHT WILL BE AROUND ONE INCH. THIS WILL CAUSE SOME
DITCHES AND LOW LYING AREAS TO FLOOD. WATER WILL POND ON ROADWAYS
MAKING TRAVEL POTENTIALLY HAZARDOUS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE
WABASH...WHITE...EAST FORK WHITE...BIG BLUE AND MUSCATATUCK RIVERS
THROUGH MID WEEK.
VERY COLD AIR WILL ARRIVE ON MONDAY NIGHT. TEMPERATURES WILL DIP
INTO THE TEENS BEGINNING ON MONDAY NIGHT AND HIGH TEMPERATURES
WILL BE IN THE 20S ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ043>049-051>057-060>065-151030-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-
530 AM EST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE WABASH...WHITE...EAST
FORK WHITE...BIG BLUE...MUSCATATUCK RIVERS IN CENTRAL INDIANA.
PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE DETAILS.
RAIN WILL CONTINUE THROUGH TODAY AND TONIGHT. ADDITIONAL RAINFALL
ENDING TONIGHT WILL BE AROUND ONE INCH. THIS WILL CAUSE SOME
DITCHES AND LOW LYING AREAS TO FLOOD. WATER WILL POND ON ROADWAYS
MAKING TRAVEL POTENTIALLY HAZARDOUS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE
WABASH...WHITE...EAST FORK WHITE...BIG BLUE AND MUSCATATUCK RIVERS
THROUGH MID WEEK.
VERY COLD AIR WILL ARRIVE ON MONDAY NIGHT. TEMPERATURES WILL DIP
INTO THE TEENS BEGINNING ON MONDAY NIGHT AND HIGH TEMPERATURES
WILL BE IN THE 20S ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028>031-035>042-151030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
530 AM EST SUN JAN 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF FREEZING RAIN EARLY THIS MORNING. SURFACE
TEMPERATURES WILL DROP TO NEAR FREEZING FOR A FEW HOURS IN THE
MORNING. THIS WILL ALLOW SOME CHANCE OF FREEZING RAIN TO OCCUR
BEFORE TEMPERATURES WARM UP ABOVE FREEZING. IF ANY FREEZING RAIN
OCCURS IT WILL BE BRIEF...BUT MOTORISTS SHOULD BE CAUTIOUS AS ANY
FREEZING RAIN COULD CAUSE SLICK SPOTS ON ROADWAYS. THERE IS
ANOTHER CHANCE OF FREEZING RAIN AFTER MIDNIGHT. THIS WILL AGAIN BE
A BRIEF OCCURRENCE BEFORE ALL PRECIPITATION TURNS TO SNOW.
RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE WABASH...WHITE...EAST
FORK WHITE...BIG BLUE...MUSCATATUCK RIVERS IN CENTRAL INDIANA.
PLEASE SEE THE LATEST FLOOD STATEMENT FOR MORE DETAILS.
ADDITIONAL RAINFALL ENDING TONIGHT WILL BE AROUND THREE QUARTERS
OF AN INCH. THIS WILL CAUSE SOME DITCHES AND LOW LYING AREAS TO
FLOOD. WATER WILL POND ON ROADWAYS MAKING TRAVEL POTENTIALLY
HAZARDOUS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE
WABASH...WHITE...EAST FORK WHITE...BIG BLUE AND MUSCATATUCK RIVERS
THROUGH MID WEEK.
VERY COLD AIR WILL ARRIVE ON MONDAY NIGHT. TEMPERATURES WILL DIP
INTO THE TEENS BEGINNING ON MONDAY NIGHT AND HIGH TEMPERATURES
WILL BE IN THE 20S ON TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
SALLY
Flood, Morgan
- When
- January 14, 3:00 PM EST to January 19, 5:24 AM EST
- Where
- Morgan County, Centerton
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.520, -86.380
The White River in Morgan County flooded during the middle portion of January. Crests were as high as nearly 4 feet above flood stage.
Flood, Marion
- When
- January 15, 2:30 AM EST to January 18, 8:50 AM EST
- Where
- Marion County, Indianapolis
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.780, -86.150
The White River in Marion County flooded in mid-January.
Flood, Hamilton
- When
- January 15, 4:11 AM EST to January 17, 8:49 PM EST
- Where
- Hamilton County, Noblesville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.050, -86.020
The White River in Hamilton County flooded briefly in mid-January.
Flood, Madison
- When
- January 15, 6:04 AM EST to January 17, 6:35 AM EST
- Where
- Madison County, Anderson
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.100, -85.680
The White River in Madison County flooded briefly in mid-January.
Flood, Delaware
- When
- January 15, 3:00 PM EST to January 16, 3:05 PM EST
- Where
- Delaware County, Muncie
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.180, -85.400
The White River in Delaware County flooded very briefly in mid-January.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in New York, January 14 to 15, 20073 deaths · 14 events
- Winter Storm in Iowa, January 14 to 15, 20072 deaths · 3 injured · 11 events
- Winter Weather in New York, January 14, 20071 death · 21 events
- Frost and Freeze in California, January 14 to 15, 2007$26 million · 3 events
- Ice Storm and Heavy Snow in Michigan, January 14 to 15, 2007$2.0 million · 14 events
- Winter Storm in New York, January 14 to 15, 2007$600,000 · 6 events
- Winter Storm in Michigan, January 14 to 15, 2007$325,000 · 15 events
- Lake-Effect Snow in Michigan, January 14 to 15, 20075 injured · 4 events
- Flash Flood in Arkansas, January 14, 2007$53,000 · 1 event
- Winter Weather in Wisconsin, January 14 to 15, 200720 events
- Cold in Texas, January 14 to 15, 200719 events
- Flooding in Indiana, January 14 to 23, 2007$20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 11932, 11933, 11934, 11935, 11936.